Pennsylvania, 2003

Flood in Pennsylvania, June 12 to 13, 2003

June 12 to 13, 2003 · NWS CLE · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 12, 2:30 PM EST, 6 hours 30 minutes earlier.

Area forecast discussion, Jun 12, 2:30 PM EST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT THU JUN 12 2003

WATER VAPOR IMAGERY SHOWS DRY SLOT ALOFT PROGRESSING ACROSS SRN OH
ATTM WITH DEEPER MSTR PERSISTING TO THE N ACR THE CWA.  LI HAVE
DROPPED TO THE -3 TO -5 RANGE THIS AFTN AS CAPES HAVE INCR TO NR
1300 J/KG. CONVECTION HAS REDEVELPED ACR CNTRL OH THIS AFTN AND WILL
PERSIST INTO THE EVE ACR THE ERN HALF OF THE CWA. POTENTIAL FOR
HEAVY RAIN EXIST E OF A LINE FM CLE TO CAK.  CURRENT FFG FOR THE
EASTERN COUNTIES RANGES FROM 2.25 TO 1.46 IN THREE HOURS.  EXP
PERHAPS AN INCH TO 1.5 INCH OF RAINFALL IN A FEW LOCATIONS TNGT IN
THE CAK TO GKJ AREA TONIGHT.  THIS REGION WL NEED TO MONITORED THIS
EVE FOR A WATCH.

THE WELL DEFINED UPPER LOW WL MOVE EAST OF THE REGION FRI MORNING.
MODELS ARE FAIRLY CONSISTENT WITH THIS FEATURE. ANOTHER WEAKER SHORT
WAVE WILL APPROACH THE REGION FROM THE SOUTHWEST ON FRI AFTN.  WL
CONTINUE THE CHC OF RW/TSTM.

.CLE...
OH...NONE.
PA...NONE.

REL
Hazardous weather outlook, Jun 12, 4:01 AM EST, 16 hours 59 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-121100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
501 AM EDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER NORTHEAST OHIO
AWAY FROM THE LAKE AND CRAWFORD COUNTY PENNSYLVANIA.  THIS AREA
INLUDES YOUNGSTOWN...CANTON...AKRON...AND MEADVILLE.

LOW PRESSURE WILL MOVE NORTHEAST AND CROSS EXTREME NORTHERN OHIO
TODAY.  A STATIONARY FRONT WILL BE OVER NORTHERN OHIO ALLOWING WARM
AND UNSTABLE AIR TO MOVE INTO INLAND NORTHEAST OHIO AND CRAWFORD
COUNTY OF PENNSYLVANIA.

THE STATIONARY FRONT WILL BECOME A COLD FRONT AND WILL CAUSE
THUNDERSTORMS TO INCREASE IN INTENSITY THIS AFTERNOON AS IT MOVES
INTO THE UNSTABLE AIR MASS.

THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE STRAIGHT LINE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.

LOMBARDY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Crawford

When
June 12, 9:00 PM EST to June 13, 2:00 AM EST
Where
Crawford forecast zone
Property damage
$500,000
Reported by
EMERGENCY MANAGER
Coordinates
41.685, -80.106 (the zone’s center; the record gives no point)

Thunderstorms dumped two to four inches of rain on portions of Crawford County during the evening of the 12th. This rain combined with ground already saturated from rain the previous day led to widespread lowland and street flooding. The flooding was most severe in the western and northwestern portions of the county, especially in the Linesville and Conneautville areas. Many roads, including U.S. Route 6 and State Route 18, had to be closed in these areas as a result of flooding. The flood waters were up to four feet deep in some areas. Many homes and cars were damaged.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365995.